Tornadoes · United States · Texas · 2010

EF0 tornado, Sunray, Texas, June 12, 2010

This EF0 tornado ran 0.6 miles across Moore County on June 12, 2010, touching down at 3:14 PM CDT and reaching 25 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 12, 2010
Touchdown
3:14 PM CDT (20:14 UTC)
Lifted
3:16 PM CDT (20:16 UTC)
On the ground
2 minutes
Path length
0.6 miles (0.9 km)
Path width
25 yards (23 m)
Deaths
0
Injuries
0
County
Moore County
Touchdown point
35.904, -101.730
Lift-off point
35.906, -101.720
Record number
1006121414-01

What the Weather Service recorded

Severe thunderstorms produced large hail...damaging winds...and an isolated tornado during the afternoon and evening hours. There were a couple of injuries reported due to the large hail.

The cone tornado touched down at 1414 CST about eight miles south of Sunray Texas and remained over open country. No damage or injuries were reported. The Moore County Sheriff also witnessed the brief tornado in the same location. The tornado lifted around 1416 CST in about the same location. The tornado path length and path width were estimated.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

0 minutes of warning. NWS AMA issued a tornado warning for this county at 20:14 UTC, 0 minutes before the tornado touched down, in force until 21:15 UTC.

The county was under a tornado watch, issued at 19:43 UTC and running to 02:53 UTC.

Issued (UTC)ExpiredProductOffice
19:41 UTC20:45 UTCSevere Thunderstorm WarningAMA
19:43 UTC02:53 UTCTornado WatchAMA
20:05 UTC21:30 UTCSevere Thunderstorm WarningAMA
20:14 UTC21:15 UTCTornado WarningAMA
21:25 UTC23:00 UTCSevere Thunderstorm WarningAMA
22:55 UTC00:30 UTCSevere Thunderstorm WarningAMA
23:16 UTC00:45 UTCSevere Thunderstorm WarningAMA
23:44 UTC00:45 UTCTornado WarningAMA
00:01 UTC06:00 UTCFlash Flood WarningAMA
00:38 UTC01:38 UTCSevere Thunderstorm WarningAMA
02:15 UTC03:45 UTCSevere Thunderstorm WarningAMA
02:38 UTC03:54 UTCSevere Thunderstorm WarningAMA
02:53 UTC09:00 UTCSevere Thunderstorm WatchAMA
03:38 UTC04:45 UTCSevere Thunderstorm WarningAMA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Jun 12, 12:53 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 12:53 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT SAT JUN 12 2010

.AVIATION...
FOR THE 18Z TAFS...THIS REMAINS A COMPLEX FORECAST DUE TO THE
UNCERTAINTIES ASSOCIATED WITH A COLD FRONT THAT CURRENTLY EXTENDS
FROM NORTH OF KTCC TO KLBL. HOWEVER...THINK THIS FRONT WILL LIFT
SLIGHTLY NORTH THIS AFTERNOON AND WILL BE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS AFTER 21Z. THEREFORE...FEEL MOST CONFIDENT THAT KDHT
AND KGUY ARE THE MOST LIKELY SITES TO BE IMPACTED BY CONVECTION. NOT
AS CONFIDENT ABOUT SHOWERS AND THUNDERSTORMS AT KAMA SO HAVE ONLY
INCLUDED CB REMARKS AT THIS TIME BUT WILL MONITOR THE SITUATION
CLOSELY AND AMEND IF NECESSARY. EXPECT SHOWERS AND THUNDERSTORMS TO
MOVE EAST ACROSS THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLE
THIS EVENING AND TONIGHT. THE COLD FRONT SHOULD MOVE SLOWLY TO THE
SOUTH OVERNIGHT...AND IT COULD PASS THROUGH KAMA AFTER 14Z. MVFR CIGS
WILL DEVELOP AT ALL OF THE TAF SITES TONIGHT AND LAST THROUGHOUT THE
REMAINDER OF THE TAF CYCLE.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 626 AM CDT SAT JUN 12 2010/

AVIATION...
FOR THE 12Z TAFS...CONSIDERABLE UNCERTAINTY IN THE FORECAST TODAY
THANKS TO A COLD FRONT IN THE AREA WHICH THE MODELS HAVE HAD A HARD
TIME SHOWING THE EVOLUTION AND MOVEMENT OF OVER THE LAST 24 HOURS.
CURRENTLY APPEARS TO BE ALONG A LINE FROM KCAO TO KEHA. BASED ON ITS
CURRENT LOCATION...IT IS LIKELY THAT THE FRONT WILL MOVE OVER KDHT
AND KGUY BRIEFLY BETWEEN NOW AND 16Z...BEFORE TRANSITIONING BACK TO A
WARM FRONT AND MOVING NORTH OUT OF THE REGION. THE FRONT IS NOT
EXPECTED TO AFFECT KAMA THIS MORNING...HOWEVER...AN AREA OF LOW CLOUDS
FUELED BY UPSLOPE LOW LEVEL SOUTHEASTERLY FLOW WILL BRING TEMPORARY
MVFR CONDITIONS TO KAMA THROUGH 15Z. THE NEXT CONCERN WILL BE
TSRA. STORMS ARE POSSIBLE THROUGH OUT THE TAF PERIOD...HOWEVER THE
MORNING LOW CLOUDS WILL PROBABLY INHIBIT TSRA DEVELOPMENT
THROUGH 18Z. AFTER 18Z...THE FOCUS IS LIKELY TO BE NEAR AND ALONG THE
FRONT...BEGINNING AS DISCRETE THUNDERSTORMS...THOUGH COULD DEVELOP
INTO AN MESOSCALE CONVECTIVE COMPLEX AFTER 03Z TONIGHT. DUE TO THE
UNCERTAINTY IN THE MOVEMENT OF THE COLD FRONT...IT IS DIFFICULT TO
PIN DOWN EXACT TIMING OF TSRA IMPACTS TO THE TAF SITES...THOUGH BEST
GUESS AT THIS POINT IS TEMPO TSRA AT ALL TAF SITES BETWEEN 20 AND
03Z...WITH A POSSIBLE LONG DURATION TSRA IMPACT AT KAMA AFTER 03Z
DEPENDING ON WHERE THE FRONT STALLS.

SJOHNSON

PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUN 12 2010/

DISCUSSION...
FRONTAL SYSTEM LURKING JUST NORTH OF THE FORECAST AREA WILL LIKELY
ENTER THE OK AND NRN TX PANHANDLE TODAY AND BECOME QUASI STATIONARY
ACROSS THE PANHANDLES THROUGH SUNDAY...BEFORE SURGING SOUTH ACROSS
THE REMAINDER OF THE AREA SUNDAY NIGHT. MODEL SOLUTIONS IN THE SHORT
TERM VARY QUITE A BIT. THE LOCATION OF FRONTAL BOUNDARY WILL BE AN
IMPORTANT FACTOR AS TO WHERE STORMS DEVELOP THIS AFTERNOON AND AGAIN
ON SUNDAY. SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE PANHANDLES
AS LARGE UPPER LOW CENTERED OVER THE SOUTHWEST US WILL PERSIST
THROUGH THE WEEKEND BEFORE LIFTING AND WEAKENING MON AND TUE. ALONG
WITH THE FRONTAL LOCATION...TIMING OF EMBEDDED DISTURBANCES IN UPPER
FLOW WILL ALSO BE KEY IN THE DEVELOPMENT AND COVERAGE OF
THUNDERSTORMS. SW FLOW ALOFT WILL STRENGTHEN TODAY AND SUNDAY. AS
SHEAR AND INSTABILITY IMPROVES...SO DOES THE THREAT OF SEVERE
WEATHER. SPC SLIGHT RISK SEEMS WARRANTED ACROSS THE PANHANDLES TODAY
AND SUNDAY...AND TO A LESSER EXTENT ON MONDAY. WEAK W/SW FLOW WED
THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIODS. STORMS COULD
OCCUR ON ANY OF THESE DAYS...BUT ANY DEVELOPMENT WILL BE ISOLATED AND
WE MAY BE TOO CAPPED. THEREFORE...WILL LEAVE THE EXTENDED PERIODS DRY
FOR NOW.

TEMPERATURES WILL BE TRICKY DEPENDING ON LOCATION AND TIMING OF
FRONT...AND CONTINGENT ON HOW MUCH CLOUDINESS AND PRECIP OCCUR. WILL
UNDERCUT GUIDANCE A FEW DEGREES EACH DAY...EXCEPT FOR LATER PERIODS.
IN THE IMMEDIATE WAKE OF THE COLD FRONT...MONDAY EXPECTED TO BE THE
COOLEST DAY. TEMPS WILL TREND UPWARDS AGAIN LATE IN THE WEEK...BUT
ABNORMALLY HOT WEATHER IS NOT ANTICIPATED AT THIS TIME.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONCERNS FOR THE EXTREME SOUTHWESTERN PORTIONS
OF THE TEXAS PANHANDLE THIS AFTERNOON FOR A FEW HOURS WHEN RH VALUES
MAY DIP TO AROUND 15 PERCENT AND 20 FOOT WINDS APPROACH 20 MPH.
OTHERWISE...SIGNIFICANT FIRE WEATHER CONCERNS ARE NOT ANTICIPATED FOR
THE REMAINDER OF THE 7 DAY FORECAST PERIOD AS WINDS GENERALLY REMAIN
BELOW 20 KTS AND MIN RH VALUES ABOVE 25 PERCENT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/14
Hazardous weather outlook, Jun 12, 4:17 AM CDT, 10 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
417 AM CDT SAT JUN 12 2010

OKZ001>003-TXZ001>020-122100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
417 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS THAT
DEVELOP MAY BE SEVERE ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...
THOUGH A FEW TORNADOES MAY ALSO BE POSSIBLE. IN ADDITION...HEAVY RAIN
WILL BE POSSIBLE ESPECIALLY DURING THE EVENING AND OVERNIGHT HOURS
LEADING TO LOCALIZED FLOODING.

SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY AND TONIGHT. AS A
RESULT...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION SUNDAY
THROUGH TUESDAY. SOME OF THE STORMS THAT DEVELOP COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES SHOULD MONITOR THE LATEST FORECASTS...AND BE
READY FOR POSSIBLE ACTIVATION TODAY. SPOTTER ACTIVATION MAY ALSO BE
NEEDED TOMORROW AND MONDAY.

SJOHNSON

In the hours before

Local storm report, Jun 12, 2:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             8 W DUMAS               35.86N 102.11W
06/12/2010  E1.00 INCH       MOORE              TX   PUBLIC

&&

EVENT NUMBER AMA1000621

CLK
Local storm report, Jun 12, 2:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
244 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             7 NW DUMAS              35.93N 102.05W
06/12/2010  E1.00 INCH       MOORE              TX   PUBLIC

&&

EVENT NUMBER AMA1000622

CLK
Local storm report, Jun 12, 3:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             CACTUS                  36.04N 102.01W
06/12/2010  E1.00 INCH       MOORE              TX   TRAINED SPOTTER

            HAIL WAS ONGOING.

&&

EVENT NUMBER AMA1000623

BROST
Local storm report, Jun 12, 3:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             1 NNE CACTUS            36.06N 102.00W
06/12/2010  E1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1000624

CLK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 12:00Z

8.2 hours before the tornado, 75 km from the path. June 12, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1486 joules per kilogram, CIN -218, lifted condensation level 1288 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -88 square meters per square second, 0 to 6 km bulk shear 8 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-218 J/kg
Surface CAPE
1784 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
8 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 00:00Z

3.8 hours after it, 75 km from the path. June 13, 2010.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1601 joules per kilogram, CIN -21, lifted condensation level 1805 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 107 square meters per square second, 0 to 6 km bulk shear 38 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
3474 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.2
Supercell composite
11.5
0-3 km lapse rate
8.1 K/km

Open this sounding in Storm Lab

The surface observations

Dumas (DUX), 26 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:26 UTC84.7461.1640° 9 kt1015.6
18:46 UTC8662.2410° 5 kt1015.2
19:06 UTC83.6661.5230° 6 kt1015.2
19:26 UTC80.2464.58360° 8 kt1014.6-RA
19:46 UTC80.66440° 11 kt171012.9-RA
20:06 UTC706410° 9 kt361014.2-RA
20:26 UTC72.6862.6350° 17 kt211014.2
20:46 UTC70.8861.16350° 12 kt1014.2-RA
21:06 UTC70.5265.6610° 11 kt171013.5
21:26 UTC73.466.56340° 12 kt1013.5-RA
21:46 UTC72.3266.56350° 16 kt231013.5RA
22:06 UTC73.668.2360° 15 kt221013.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Amarillo radar (KAMA), 75 km away, was scanning. The volume nearest the touchdown began at 20:14 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:38 UTCHAIL 18 W DumasMoore, TX
19:44 UTCHAIL 17 Nw DumasMoore, TX
20:04 UTCHAIL 1CactusMoore, TXHAIL WAS ONGOING.
20:09 UTCHAIL 11 Nne CactusSherman, TX
20:14 UTCTORNADO8 S SunrayMoore, TXSTORM CHASER IDENTIFIED A CONE TORNADO SOUTH AND SLIGHTLY WEST OF SUNRAY. ALSO...THE MOORE COUNTY SHERIFF WITNESSED THE BRIEF TORNADO IN THE SAME LOCATION.
20:15 UTCHAIL 1N DumasMoore, TX
20:17 UTCHAIL 27 E DumasMoore, TX
20:23 UTCHAIL 44 S SunrayMoore, TXMEASURED WITH A RULER.
20:25 UTCHAIL 3.252 E SunrayMoore, TXDELAYED REPORT
20:27 UTCHAIL 5.56 S SunrayMoore, TXHAIL CAME THROUGH WINDOW OF VEHICLE AND CAUSED MINOR CUTS TO DRIVER. THE DRIVER MEASURED THE HAIL STONE AS 5.5 INCHES ACROSS.
20:28 UTCHAIL 2.757 E SunrayMoore, TXDELAYED REPORT
20:32 UTCHAIL 2.53 Se SunrayMoore, TX
20:32 UTCHAIL 66 S SunrayMoore, TX
20:40 UTCHAIL 46 E SunrayMoore, TX
21:41 UTCHAIL 14 Sw GruverHansford, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of June 12, 2010

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 125:53 PM CDTEF1Barton, KS0.775$2,000
June 126:06 PM CDTEF0Barton, KS0.550
June 126:32 PM CDTEF0Barton, KS0.550
June 126:56 PM CDTEF0Rice, KS0.450
June 127:03 PM CDTEF1Rice, KS1.975$10,000
June 128:26 PM EDTEF0Morgan, IN5.875$25,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.